Skip to content
My WebMD Sign In, Sign Up
Question
avatar
An_255244 posted:
Hi, I have an underactive thyroid but have recently had some back pain. I took 1/2 a hydrocodone to help relieve it. Do I need to be worried, I saw after the fact that this could be bad?
Reply
 
avatar
rosielou responded:
Please contact the provider who prescribed the hydrocodone for the back pain. They will be able to answer your question, as they already are aware of your underactive thyroid. (I'm assuming the hydrocodone was prescribed to you for this back problem.)

Rose
 
avatar
ctbeth responded:
And I'm assuming that the hydro condone was not your prescription.

Of course you know that you shouldn't take anyone else's Rx, especially for an opiate med.

That said, if you're taking thyroid replacement, such as Synthroid, Armoir Thyroid, or generic, levothyroxine, then opiate meds must be prescribed and monitored by your MD.

If you're having consistent pain- to the level that you felt you needed to take strong pain med, then you probably should see your MD to assure that the meds you're prescribed are the right dose, and safe for you.

Be well,

Beth
 
avatar
dfromspencer responded:
I can't add any more than Beth did, but I hope this was your script?! You either took it prior to reading the sheet that comes with it, or it was someone else's?


All I have to say is, good luck with both maladies!!!


Dennis
LIVE LONG-LOVE WELL!!!
 
avatar
rosielou replied to ctbeth's response:
Hi Beth,

My first draft was very sarcastic and calling her to task for taking someone else's Rx. Then it turned into an editorial about how this is an example of why the drugs are over-controlled and difficult to procure by chronic pain patients.

I was really on a roll, but decided I had jumped to too many conclusions and posted the generic response you see above. Maybe I should quit reading the webmd boards on insomnia nights.

Rose
 
avatar
dfromspencer replied to rosielou's response:
Sorry, Rose. I reread your first draft, and I cannot find the sarcasm? You don't strike me as a sarcastic type person???


Take care, Rose!


Dennis
LIVE LONG-LOVE WELL!!!
 
avatar
davedsel2 replied to dfromspencer's response:
Hi, Dennis.

I think Rose meant she had a post prepared that was more sarcastic but did not post it. She posted one that was more direct and gentler.

It will be interesting, as is with many of this type of post, to see if the original poster will return and reply. If so, we are here and ready to help.
Please click on my username or avatar picture to read my story.

Blessings,

-Dave
 
avatar
dfromspencer replied to davedsel2's response:
Sorry Dave, I did not see this! I see now! LOL!!! I thought she actually did post it, but it had disappeared like a few of mine have?


Anyway, thanks Dave, and long time no see, eh?!!!


I hope you have been as pain free as is possible!!!


Dennis
LIVE LONG-LOVE WELL!!!
 
avatar
davedsel2 replied to dfromspencer's response:
I'm pain-free in my dreams and I know I will be pain-free one day in heaven. During my awake hours for now I am doing all I can for pain management. I will be seeing a pain manager physiatrist soon and hope he can do something for me. I'm even willing to try ablation if there is a chance it may work.

Good to see posts from you again, Dennis.
Please click on my username or avatar picture to read my story.

Blessings,

-Dave


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Sleepy
I have been on the same pain medication with no change and all of the sudden I can't stay awake and am losing weight. Has anyone else had ... More
Was this Helpful?
2 of 12 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.